I wanted to know if Abilify and prestiq together the weight gain
Basically out of all the antipsychotics Abilify has the least potential for weight gain. I am not sure about Fanapt or Saphris as they were recently approved so it would take further studies (officially Phase IV) after the medication is released to determine it but if you want to know more go to the medication websites themselves. An SSRI is one standard class of anti-depresent in the class of Prozac, Paxil and Zoloft (and the others). An SSRE is a new class of anti-depressent. Someone who is more familiar with anti-depressents can explain how they work or look up some of the websites linked up that are clinically accurate but consumer friendly. Glycine is not FDA approved yet (its in Phase II FDA study) so its still an unknown quantity. That class of antipsychotic (NMDA receptor modulates) are very promising but they still have to clear the studies. From the current findings they appear not to cause tardive dyskinesia, diabetes or weight gain and have a fuller recovery rate but on the other hand they are not FDA approved so they are still an unknown quantity. I was allowed to start glycine because I could not tolerate Clozaril (which is the only antipsychotic that won't cause tardive) and I had advanced tardive dyskinesia. Best to ask about approved medications first. My testimony about the usage of glycine was to providers and they are understanding it better and they can make the decision about when it should be used from there. Thanks.
Do you know what the difference is between an SSRI and an SSRE?
I am seeing the Dr this coming week, and am going to give either Abilify, Saphris, Glycine or Fanapt a try, which one, I dont know, whatever would give me the same results as Quetiapine without the weight gain. My weight gain like hazyworld is getting me more depressed, and considering I eat one meal a day, and a couple of snacks, I realize it is the medication that is causing the weight gain...Im just not sure which one of the other meds listed above I should approach my Dr with, are they all the same?
Let me know & thx
Weight gain is a known common side-effect of Abilify. I have attended inservices with Abilify marketers where weight management techniques (diet and exercise) were emphasized. As suggested, speak with your doctor about it. If it becomes a problem, maybe a weight-neutral antidepressant (Wellbutrin, for example) would be equally effective. However, it's important to continue to take the meds as prescribed while discussing your concerns with your MD.
It does make sense to take Abilify during the day if its keeping a person awake at night as it can be activating. If not it won't make a difference as regards weight gain. Abilify is the least likely out of the antipsychotics to cause weight gain. I have posted about the antipsychotics in development that won't do this but they still are not approved medications yet. If you were diagnosed with bipolar with psychotic features you need an antipsychotic. But if you have straight bipolar perhaps they could change it to a standard mood stabilizer. Lamictal for example is less likely to cause weight gain. It depends on what's going on. Speak to your psychiatrist about it. And weight gain isn't automatic. The mood stabilizer I am on Clonidine does cause weight gain but I am being careful with my diet and if someone has specific concerns about this they could speak to a nutritionist. It is possible to have weight reduction done in a healthy manner, cutting out snacks, sugared drinks, etc. (avoid anything with Nutrasweet because it can worsen depression, flavored seltzer water is good or just plain water or juice without sugar added if its not specifically fattening). You don't have to get depressed about it. There are ways to deal with it. Speak to your psychiatrist more about it.